Alert archive / North Carolina / Areal Flood Warnings in 2018

Areal Flood Warning 21, NWS Blacksburg, VA

May 19, 2018Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this areal flood warning at May 19, 2018, 3:48 AM EDT for Ashe County, Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2018, 3:48 AM EDT (07:48 UTC)
Expired
May 19, 2018, 9:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Ashe County, NC, Watauga County, NC

The radar

The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WGUS41 KRNK 190748
FLWRNK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service BLACKSBURG VA
348 AM EDT SAT MAY 19 2018

NCC009-189-191345-
/O.NEW.KRNK.FA.W.0021.180519T0748Z-180519T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-Ashe NC-
348 AM EDT SAT MAY 19 2018

The National Weather Service in BLACKSBURG has issued a

* Flood Warning for...
  Watauga County in northwestern North Carolina...
  Ashe County in northwestern North Carolina...

* Until 945 AM EDT Saturday

* At 343 AM EDT, the Flash Flood Warning that expired at 330 AM EDT 
  this morning is being replaced with a Flood Warning that will 
  remain in effect until 945 AM EDT this morning.

* Considerable general flooding remains across the warned area as a 
  result of several inches of rain that have fallen over the past 
  few days. The Watauga River at Sugar Grove has fallen back to 
  moderate from earlier major flood status. Many creeks and streams 
  in the county are at or above bankful and some roads remain 
  flooded. Thus, it will take some time for the excessive runoff to 
  subside and allow flooding to diminish. Additional rainfall is 
  also possible today as well, which could renew flooding or 
  even flash flooding in some locations.
  
* Some locations that will experience flooding include...
  Boone...
  Jefferson...
  West Jefferson...
  Blowing Rock...
  and Beech Mountain.

This includes The following Location Appalachian State University.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3636 8180 3634 8171 3641 8174 3647 8170
      3653 8171 3659 8168 3657 8136 3643 8126
      3637 8125 3636 8136 3629 8137 3629 8141
      3625 8147 3619 8146 3612 8154 3611 8181
      3616 8183 3621 8191 3626 8189 3629 8192

$$

RAB
1 follow-up statement
739 
WGUS81 KRNK 191348
FLSRNK

Flood Statement
National Weather Service BLACKSBURG VA
948 AM EDT SAT MAY 19 2018

NCC009-189-191351-
/O.EXP.KRNK.FA.W.0021.000000T0000Z-180519T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-Ashe NC-
948 AM EDT SAT MAY 19 2018

...THE FLOOD WARNING WILL EXPIRE AT 945 AM EDT FOR 
WATAUGA AND ASHE COUNTIES...

Flood waters are receding, and are no longer expected to pose a 
threat to life or property. However, many roads will still be 
impassable as they have been washed out completely or remain 
littered with excessive sediment and debris.

Please continue to heed any road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3636 8180 3634 8171 3641 8174 3647 8170
      3653 8171 3659 8168 3657 8136 3643 8126
      3637 8125 3636 8136 3629 8137 3629 8141
      3625 8147 3619 8146 3612 8154 3611 8181
      3616 8183 3621 8191 3626 8189 3629 8192

$$

JR

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at May 19, 1:50 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 19, 1:50 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
150 AM EDT Sat May 19 2018

.SYNOPSIS...
A frontal boundary across the region will remain in place
tonight before lifting north as a warm front on Saturday.
Several waves of low pressure will ride north along the front
acting to enhance showers and storms into tonight. Warm and
humid conditions will continue into the weekend with showers and
thunderstorms becoming more scattered over the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
As of 805 PM EDT Friday...

Southern edge of axis of moderate to heavy rain associated with
a mesoscale vortex extended from Roanoke to South Boston
Virginia. This band of showers will move northeast this evening.

Another band of showers with the upper low will slide in from
the southwest overnight. Since so saturated in spots and
potential for evening coverage east, as well as late night
redevelopment as seen along the residual front the last couple
of nights, keeping high pops in place. This includes extending
the flash flood watch across the entire region until early
Saturday morning for now. With dewpoints so moist should only
see lows drop off a few degrees, moreso across the north where
the wedge looks to linger. Otherwise lows mostly low/mid 60s
with a few upper 50s valleys.

Weak subtropical low to the west will finally lift northeast into the
Great Lakes on Saturday allowing the leftover front across the region
to lift back north during the day. This in conjunction with the flow
turning more southwest underneath this upper system should finally bump
the axis of deep tropical moisture feeding inland from the Gulf Stream
a little farther east by Saturday morning per latest Nam. However see
added spokes of energy spilling east under the exiting system to the
north which likely to combine with better instability Saturday
afternoon to result in at least another band of convection far west and
scattered coverage elsewhere. Think for now not enough to keep the
watch going another period but may need to be considered later on.

Otherwise will have lingering high pops Piedmont before a brief lull to
chance pops prior to ramping back up espcly mountains later in the day.
Flow slowly veering south/southwest within the warm sector should
combine with perhaps periods of insolation to boost highs well into the
muggy 70s for highs.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 145 PM EDT Friday...

The last of the precipitation associated with the slowly moving
upper level trough will be on the decrease Saturday night as the
system ejects eastward within the northern stream jet. Its
associated cold front will shift southeast of the region and stall
over the Carolinas on Sunday. On Sunday, precipitation will have the
least amount of coverage across the area then it has had in many
days. Isolated to scattered showers are expected across the far
southeast thanks to the position of the departing front. Coverage
will be scattered across the far northwest as well thanks to our
next approaching system and daytime heating.

Sunday night through Monday night, another frontal boundary will
approach from the northwest and low level flow returns from the
south. The combination should yield increased coverage of showers
and some storms across the area, especially during the peak heating
of the day.

Temperatures during this portion of the forecast will average five
to ten degrees above normal.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1145 AM EDT Friday...

This portion of the forecast will continue offer conditions that
will a forecast with daily chances of showers and a few storms.

An upper low will slowly make headway east from over CA/NV on
Tuesday to an open wave over NM/CO by Friday. High pressure in the
western Atlantic, east of GA/FL, will weaken and move east during
this period. A series of shortwave troughs will progress southeast
from the James Bay region of Canada to, and across, New England. A
stationary baroclinic zone will extend from roughly NE/SD to
PA/MD/WV/VA.

Our wet weather pattern is expected thanks to a deep, southerly
fetch of moisture advecting into our region. The proximity of the
baroclinic zone, especially for northern parts of our region, along
with the periodic shortwave troughs passing just to our north, and
daytime heating, will be the sources of the lift that we will need
to promote shower and thunderstorm development. The greatest
potential will during the afternoon and early evening each day,
especially on Tuesday and Wednesday.

Temperatures during this section of the forecast will average five
to ten degrees above normal.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 150 AM EDT Saturday...

Poor flying conditions will continue today with low clouds, fog
and convection. MVFR/IFR ceilings with pockets of LIFR will
continue this morning. Visibility will depend on intensity of
rain and the amount of fog. As the upper low over the Mid
Mississippi Valley fills and lift northeast additional periods
of showers and thunderstorms are expected today into tonight.
As winds comes around to the southwest ceilings will improve
back to MVFR this afternoon but low confidence with the timing.
Showers should diminish this evening followed by areas of sub-
VFR in fog/low clouds.

Medium confidence on ceilings, visibilities and winds during
the taf period.

.Extended Aviation Discussion...

Moisture will decrease a bit more on Sunday as the deep
tropical moisture shifts east allowing weak high pressure to
make for more diurnally based isolated showers/storms Sunday
afternoon.

Another weak cold front will bring increasing coverage of
showers and thunderstorms again on Monday. Monday night into
Tuesday, a surface low is expected to have reached KY/OH/WV with
the stationary front over PA sinking south as a backdoor cold
front. Scattered MVFR showers and thunderstorms are possible
Monday night into Tuesday with another round Wednesday likely
result in periodic sub-VFR into the middle of next week.

&&

.HYDROLOGY...
As of 230 PM EDT Friday...

A Flash Flood Watch is in effect for the entire area into early
Saturday.

The main concern through tonight will be for localized
flash flooding, as well as flooding on small creeks, streams,
and smaller rivers as a result of bands of tropical rain showers
and thunderstorms that are expected across the area.

With locations along the Blue Ridge having already seen several
inches of rain since last night, added heavy rain will likely
cause more flooding espcly around Roanoke and points north/east
overnight as bands tend to train across the region. These bands
will be very efficient rainfall producers with rates of 2 inches
or more per hour possible. This could result in another 1 to 3
inches of rain in spots. Thus the flash flood watch has been
extended into early Saturday morning as given such wet
antecedent conditions, it wont take much additional rain to
cause at least minor flooding.

Showers and storms are expected to become more scattered in
nature on Saturday as the main axis of deeper tropical moisture
shifts slightly east. However locally heavy downpours could
still occur with heating and along another weak feature pushing
in from the west. Current thinking is that coverage wont be
widespread enough to cause widespread flooding but something to
watch.

Runoff from the heavy rain last night and today will finally
lead to potential river flooding by Saturday espcly along the
Roanoke and Dan Rivers where river flood warnings may be
needed.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 AM EDT this morning for VAZ007-
     009>020-022>024-032>035-043>047-058-059.
NC...Flash Flood Watch until 8 AM EDT this morning for NCZ001>006-
     018>020.
WV...Flash Flood Watch until 8 AM EDT this morning for WVZ042>044-
     507-508.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/KK
HYDROLOGY...JH
Hazardous weather outlook, May 18, 2:45 PM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
245 PM EDT Fri May 18 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-191845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
245 PM EDT Fri May 18 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SATURDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 10:04 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      3 ENE CRYSTAL HILL      36.86N 78.86W
05/18/2018                   HALIFAX            VA   PUBLIC

            DIFFICULT CREEK IS OUT OF ITS BANKS AND FLOODING T N SNOW
            ROAD/RT 739

&&

MBS
Local storm report, May 18, 10:05 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FLASH FLOOD      4 WNW BOONE             36.24N 81.74W
05/18/2018                   WATAUGA            NC   AMATEUR RADIO

            LINVILLE CREEK WAS FLOODING BRIDGE OVER LINVILLE CREEK
            ROAD.

&&

AMS
Local storm report, May 18, 10:13 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     FLOOD            2 SSE ELKIN             36.23N 80.84W
05/18/2018                   YADKIN             NC   PUBLIC

            FACEBOOK PHOTO SHOWING JONESVILLE CREEK OUT OF ITS BANKS
            AND FLOODING A ROAD NEAR THE LITTLE CREEK APARTMENT
            COMPLEX IN JONESVILLE, NC.

0250 PM     FLASH FLOOD      2 ESE CANA              36.57N 80.64W
05/18/2018                   CARROLL            VA   BROADCAST MEDIA

            PART OF EPWORTH ROAD WASHED AWAY DUE TO FLOODING. PER
            WFMY.

0321 PM     FLASH FLOOD      1 WSW KING              36.27N 80.38W
05/18/2018                   STOKES             NC   EMERGENCY MNGR

            STOKES COUNTY EMERGENCY MANAGEMENT REPORTS THE NORTHBOUND
            SIDE OF HIGHWAY 52 IN KING IS CLOSED DUE TO HIGH WATER.

0321 PM     FLASH FLOOD      NNW KING                36.28N 80.36W
05/18/2018                   STOKES             NC   EMERGENCY MNGR

            PORTIONS OF MAIN STREET IN KING CLOSED DUE TO HIGH WATER.

0321 PM     FLASH FLOOD      1 N KING                36.29N 80.36W
05/18/2018                   STOKES             NC   EMERGENCY MNGR

            BROWN ROAD AT VALLEYVIEW DRIVE NEAR DANBURY CREEK CLOSED
            DUE TO HIGH WATER.

0321 PM     FLASH FLOOD      1 N KING                36.29N 80.36W
05/18/2018                   STOKES             NC   PUBLIC

            DANBURY CREEK FLOODING BROWN ROAD AND CAUSING THE ROAD TO
            BE CLOSED

0325 PM     FLASH FLOOD      DANBURY                 36.41N 80.21W
05/18/2018                   STOKES             NC   EMERGENCY MNGR

            NUMEROUS ROADS WERE CLOSED ACROSS STOKES COUNTY. BRIAR
            CREEK DRIVE AND CHESTNUT GOVE ROAD WERE WASHED OUT IN
            SPOTS. GOFF ROAD AND PRIDDY ROAD ARE SHUT DOWN DUE TO
            POSSIBLE BRIDGE DAMAGE. CARSON WATTS AND EDWARDS FARM
            ROADS WERE ALSO CLOSED.

0337 PM     FLASH FLOOD      2 NNW KING              36.31N 80.37W
05/18/2018                   STOKES             NC   BROADCAST MEDIA

            GOFF ROAD IN KING IS CLOSED DUE TO FLOODING.

0415 PM     FLASH FLOOD      MOUNT AIRY              36.50N 80.61W
05/18/2018                   SURRY              NC   BROADCAST MEDIA

            SEVERAL ROADS FLOODED IN THE MOUNT AIRY AREA INCLUDING
            AIMS AVENUS, BLUEMONT ROAD, SNOWHILL DRIVE, OLD TOAST
            ROAD, QUAKER ROAD. THERE ARE ALSO TREES DOWN IN THE WHITE
            PLAINS AREA, FLATROCK AND PILOT MOUNTAIN.

0430 PM     FLASH FLOOD      MARTINSVILLE CITY       36.68N 79.87W
05/18/2018                   CITY OF MARTINSVIL VA   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED FROM RIDGEWAY TO MARTSVILLE,
            INCLUDING AT LEAST A FOOT OF WATER OVER THE INTERSECTION
            OF COVINGTON AND WEDGEWOOD.

0455 PM     FLASH FLOOD      DANVILLE CITY           36.58N 79.42W
05/18/2018                   CITY OF DANVILLE   VA   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED ACROSS PITTSYLVANIA COUNTY DUE TO
            FLOWING WATER

0510 PM     FLASH FLOOD      1 NNE DANVILLE CITY     36.60N 79.40W
05/18/2018                   CITY OF DANVILLE   VA   BROADCAST MEDIA

            AUDUBON DRIVE IMPASSABLE DUE TO FLOWING WATER.

0510 PM     FLASH FLOOD      2 S MARTINSVILLE CITY   36.65N 79.87W
05/18/2018                   HENRY              VA   911 CALL CENTER

            CAR PULLED OUT OF FLOOD WATERS COVERING HIGHWAY 220 SOUTH
            OF MARTINSVILLE.

0515 PM     FLASH FLOOD      5 SW INGRAM             36.70N 79.21W
05/18/2018                   PITTSYLVANIA       VA   BROADCAST MEDIA

            FLOWING WATER OVER THE INTERSECTION OF REEVES MILL ROAD
            AND EAST HIGHTOWER ROAD NEAR KENTUCK.

0515 PM     FLASH FLOOD      5 SE BLAIRS             36.62N 79.33W
05/18/2018                   PITTSYLVANIA       VA   BROADCAST MEDIA

            FLOWING WATER COVERING FALL CREEK ROAD IN RINGGOLD.
            INTERSECTION OF HIGHWAY 29 AND FALL CREEK DRIVE NEAR
            BLAIRS ALSO FLOODED.

0515 PM     DEBRIS FLOW      FOSCOE                  36.17N 81.77W
05/18/2018                   WATAUGA            NC   LAW ENFORCEMENT

            MUDSLIDE REPORTED ON HIGHWAY 105 SOUTH, NEAR FOSCOE.
            DEBRIS AND TREE IN ROAD. REPORT FROM SOCIAL MEDIA.

0535 PM     DEBRIS FLOW      3 W BLOWING ROCK        36.12N 81.72W
05/18/2018                   WATAUGA            NC   LAW ENFORCEMENT

            DEBRIS FLOW REPORTED NEAR THE INTERSECTION OF U.S.
            HIGHWAY 221 AND OLD JOHNS RIVER ROAD.

0540 PM     FLASH FLOOD      2 SE MARTINSVILLE CITY  36.66N 79.83W
05/18/2018                   CITY OF MARTINSVIL VA   BROADCAST MEDIA

            FLOWING WATER OVER SPRUCE STREET. REPORT FROM BROADCAST
            MEDIA THROUGH SOCIAL MEDIA.

0608 PM     FLASH FLOOD      1 ESE SEVEN DEVILS      36.15N 81.80W
05/18/2018                   WATAUGA            NC   BROADCAST MEDIA

            ESTIMATED ONE FOOT OF WATER FLOWING DOWN SEVEN DEVILS
            ROAD ONTO ROUTE 105 SOUTH.

0621 PM     FLASH FLOOD      1 WNW CRYSTAL HILL      36.85N 78.91W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            FLOWING WATER AT THE 6000 BLOCK OF HOWARD P ANDERSON
            ROAD.

0629 PM     FLASH FLOOD      2 SSE DUGSPUR           36.79N 80.60W
05/18/2018                   CARROLL            VA   PUBLIC

            CREEK WASHING OVER NESTER SCHOOL ROAD BRIDGE

0641 PM     FLASH FLOOD      5 WSW SOUTH BOSTON      36.66N 78.97W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            FLOWING WATER OVER THE INTERSECTION OF PHILPOT ROAD AND
            SANDY BEACH ROAD.

0645 PM     FLASH FLOOD      3 NNW HALIFAX           36.81N 78.95W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            WATER FLOWING OVER THE INTERSECTION OF LP BAILEY MEMORIAL
            HIGHWAY AND MURPHY GROVE ROAD.

0715 PM     FLASH FLOOD      1 E SEVEN DEVILS        36.15N 81.79W
05/18/2018                   WATAUGA            NC   PUBLIC

            WATER FLOWING OVER A BRIDGE AT THE INTERSECTION OF BERRY
            ROAD AND ALDRIDGE ROAD. REPORT VIA SOCIAL MEDIA.

0830 PM     FLASH FLOOD      3 ENE CRYSTAL HILL      36.86N 78.86W
05/18/2018                   HALIFAX            VA   PUBLIC

            DIFFICULT CREEK IS OUT OF ITS BANKS AND FLOODING T N SNOW
            ROAD/RT 739

0836 PM     FLASH FLOOD      4 WNW BOONE             36.24N 81.74W
05/18/2018                   WATAUGA            NC   AMATEUR RADIO

            LINVILLE CREEK WAS FLOODING BRIDGE OVER LINVILLE CREEK
            ROAD.

&&

AMS
Special weather statement, May 19, 1:41 AM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
141 AM EDT SAT MAY 19 2018

NCZ018-019-VAZ015-190645-
Wilkes-Watauga-Grayson-
141 AM EDT SAT MAY 19 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN WILKES...SOUTHEASTERN WATAUGA AND SOUTH CENTRAL GRAYSON
COUNTIES...

Until 245 AM EDT

At 140 AM EDT, strong thunderstorms were clustered over Elkville,
moving north at 35 mph.

Locations impacted include...
Mouth Of Wilson...
Boomer...
Wilbar...
Mc Grady...
and Deep Gap.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3613 8152 3625 8151 3624 8148 3629 8141
      3628 8137 3637 8136 3636 8126 3640 8119
      3656 8116 3658 8148 3661 8148 3659 8107
      3657 8108 3657 8115 3643 8117 3642 8113
      3643 8112 3642 8112 3603 8126 3600 8132
TIME...MOT...LOC 0540Z 189DEG 29KT 3610 8144

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:59 PM EDTAreal Flood WarningRNKStokes6 hr
May 18, 9:14 PM EDTAreal Flood WarningRNKRockingham, Stokes6 hr
May 18, 9:29 PM EDTFlash Flood WarningRNKAshe, Watauga6 hr
May 18, 9:34 PM EDTAreal Flood WarningRNKCaswell6 hr
May 18, 9:42 PM EDTRiver Flood WarningRNKCaswell, Rockingham42 hr
May 18, 9:45 PM EDTAreal Flood WarningRNKRockingham6 hr
May 18, 9:57 PM EDTAreal Flood WarningRNKSurry, Yadkin6 hr
May 19, 1:41 AM EDTSpecial Weather StatementRNKWilkes64 min
May 19, 2:23 AM EDTFlash Flood WarningRNKWilkes4 hr
May 19, 5:54 PM EDTSpecial Weather StatementRNKAshe66 min

Nearby

Areal Flood Warnings in North Carolina, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.